Winter Storm, Northern Herkimer
- When
- March 6, 9:00 AM EST to March 7, 12:00 PM EST
- Where
- Northern Herkimer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
A cold front moved gradually southeastward across the region during the day on Sunday, March 6th, as a wave of low pressure moved northeastward along the boundary Sunday night into Monday, March 7th. Colder air was drawn into the area in the wake of the boundary, changing the ongoing rain to mixed precipitation, freezing rain and sleet, then to snow.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A cold front moved gradually southeastward across the region during the day on Sunday, March 6th, as a wave of low pressure moved northeastward along the boundary Sunday night into Monday, March 7th. Colder air was drawn into the area in the wake of the boundary, changing the ongoing rain to mixed precipitation, freezing rain and sleet, then to snow. The period of mixed precipitation only lasted a couple hours, except for across a portion of the Capital District, western Albany, southern Saratoga and Rensselaer counties, where a prolonged period of mostly sleet occurred.
Heavy snow accumulated across the western Adirondacks, Mohawk and Schoharie Valleys, the central and eastern Catskills, the Lake George Saratoga region, and across the Capital District. One to 2 feet of snow was reported across the southern Adirondacks and Mohawk Valley, 8 to 18 inches across the Lake George Saratoga region, Helderbergs, and Schoharie Valley, with 5 to 8 inches of snow and sleet across the Capital District on top of the quarter to about a half of an inch of ice accretion.
Across portions of the southern Taconics, mainly above 500 feet, pockets of freezing rain led to significant ice accretion of up to one inch. This led to downed trees, power lines and power poles, and resulted in power outages. The Towns of Amenia, Northeast, and a portion of Dover were hardest hit by the ice.
The snow came down heavy at times, with snowfall rates of 1 to 2 inches per hour. In addition, brisk northerly winds resulted in blowing and drifting of the snow during the morning hours. This combination of heavy snow, along with blowing and drifting of the snow made it difficult for snow plows to clear the roads. The heavy snow and sleet resulted in widespread power outages, school closures, traffic accidents and even a few roof collapses. A partial roof collapse occurred at the Hero/Beech-Nut facility in the Florida Industrial Park in Florida. In addition, the third floor of an unoccupied brick building collapsed in Gloversville.
At the Albany International Airport, a dozen arrival and departures were canceled due to the weather, with another dozen flights delayed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 6, 6:56 AM EST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
656 AM EST SUN MAR 6 2011
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE EAST FROM THE SAINT LAWRENCE
AND OHIO VALLEYS TODAY. A WAVE OF LOW PRESSURE WILL MOVE UP ALONG
THE FRONT FROM THE MID ATLANTIC REGION...AND BRING A SWATH OF HEAVY
PRECIPITATION ACROSS NEW YORK AND NEW ENGLAND INTO SUNDAY NIGHT.
ENOUGH COLD AIR WILL OVERSPREAD THE REGION FOR A WINTRY MIX
INCLUDING HEAVY WET SNOW AND ICE NORTH AND WEST OF THE MID HUDSON
VALLEY. HIGH PRESSURE WILL BUILD IN SOUTH OF JAMES BAY ON MONDAY
WITH COLD..DRY AND SEASONABLE WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 645 AM EST...WE ARE FOLLOWING A FINE LINE ON THE RADAR
REFLECTIVITY ECHOES WHERE THE COLD FRONT AND ITS ASSOCIATED WIND
SHIFTS IS TRAVERSING CNTRL-NRN NY FROM KSLK-KSYR-KELM. TEMPS DROP
10-15F IN AN HOUR OR TWO. WE RETRENDED THE HOURLY T/TD/RH/APPARENT
TEMPS BASED ON THE LAST FEW HOURS OF OBSERVATIONS. SNOW OR SLEET
IS LIKELY MIXING WITH RAIN NORTH OF OLD FORGE AT THIS POINT. THE
06Z GFS IS A LITTLE HEAVIER ON THE QPF SOUTH AND EAST OF THE
CAPITAL REGION. IT INDICATES A QUICKER TRANSITION TO SNOW AND
SLEET...AND THE CURRENT HEADLINES WILL REMAIN AT THIS TIME.
...A MULTI-HAZARD EVENT TO IMPACT THE REGION TODAY AND TONIGHT WITH
HVY RAIN...POTENTIALLY ISOLD-SCT FLOODING...AND WINTRY PCPN
INCLUDING HVY WET SNOW AND ICE. MANY HEADLINES ARE NOW UP FOR ERN
NY AND WRN NEW ENGLAND.
AS OF 4 AM EST...IT IS A MILD EARLY MARCH MORNING...AS THE ALY FCST
AREA IS ENTRENCHED IN A ROBUST WARM SECTOR AHEAD OF A COLD FRONT
SLOWLY MOVING EASTWARD ACROSS WRN AND NRN NY. A WAVE OF LOW
PRESSURE IS MOVING ALONG THE BOUNDARY FOCUSING THE RAINFALL WEST
OF HUDSON RIVER VALLEY INTO W-CNTRL NY. ON THE WESTERN SIDE OF THE
COLD FRONT...MAJOR CHANGES ARE OCCURRING WITH SNOW...SLEET AND
FREEZING RAIN OCCURRING ACROSS EXTREME WRN NY...WRN PA...AND NE
OH. SFC DEWPOINTS IN THE 40S...AND STRONG S/SE WINDS HAVE HELPED
MELT SOME SNOWFALL ACROSS THE REGION...WITH MODEST RISES ON SOME
OF THE RIVERS AND STREAMS THIS MORNING. WE ARE EXPECTING TEMPS TO
PEAK THIS MORNING...AND FALL THROUGHOUT THE AFTERNOON WITH THE
FRONT SLOWLY MOVING THROUGH...AS LOW PRESSURE OVER GA MOVES
QUICKLY NORTHEAST BY LATE THIS PM. THE LOW AND MID LEVEL
FRONTOGENESIS WILL STRENGTHEN THROUGHOUT THE ENHANCING THE LIFT
FOR HVY PCPN. WE HAVE LEANED CLOSER TO A GFS/ECMWF SCENARIO WITH
THE SFC WAVE MOVING NORTH FROM VA EARLY THIS PM...AND
SOUTH OF NYC BY 00Z/MON.
AN IMPRESSIVE SFC-H850 THETA-E GRADIENT WILL SET UP OVER THE
REGION. COPIOUS AMOUNTS OF ATLANTIC AND GULF MOISTURE WILL BE
ADVECTED INTO THE REGION. LOW LEVEL +V WIND ANOMALIES OF 1-3
STANDARD DEVIATIONS ABOVE NORMAL WITH PWATS 1-3 STANDARD
DEVIATIONS ABOVE NORMAL WILL BE OVER ERN NY AND WRN NEW ENGLAND.
COLD..SUB FREEZING AIR IN THE BOUNDARY LAYER WILL BE MOVING IN
FROM THE NW TRANSITIONING THE PCPN TO SNOW...SLEET AND EVEN A
PERIOD OF FREEZING RAIN OVER THE SRN AND WRN DACKS PRIOR TO NOON
TIME. WE KEPT THE WINTER STORM WARNING UP OVER THE SRN DACKS FOR
6-12" OF HVY WET SNOWFALL WITH A LIGHT GLAZE.
WE CONVERTED THE MOHAWK AND SCHOHARIE VALLEYS...LAKE GEORGE
SARATOGA REGION...AND HELDERBERGS TO A WARNING TOO...AS CRITICAL
PARTIAL THICKNESSES AND MODEL SOUNDINGS ALL INDICATE A TRANSITION
TO AN ICY MIX AND SNOW BTWN NOON AND 6 PM. THE NAM WOULD HAVE A
SLEET STORM OVER THE LAKE GEORGE REGION/KGFL WITH 1-3" OF SLEET AND 2
TO 5 INCHES OF SNOW WITH A TENTH OF AN INCH OF ICE. WE HAVE
PHRASED IT...AS 5-12 INCHES OF SNOW AND SLEET WITH A TENTH OR TWO
OF ICE /SIMILAR TO THE GFS/.
OUR CONFIDENCE IS LOW ON THE EXACT PTYPE FOR THE NEW TIER OF
WINTER HEADLINES...WHICH WE DISCUSS IN THE NEXT SEGMENT
BELOW...BUT A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 5 PM
TODAY TO 7 AM MONDAY FOR THE REST OF THE AREA EXCLUDING THE MID
HUDSON VALLEY AND NW CT. WE ARE EXPECTING PERIODS OF RAIN FROM THE
CAPITAL REGION...SRN VT...AND THE ERN CATSKILLS SOUTH AND EAST
DURING THE DAY. IT WILL BE HEAVY AT TIMES DUE TO THE STRONG LOW
LEVEL CONVERGENCE ALONG THE FRONTAL AXIS. TEMPS WILL BE FALLING
INTO THE 30S AND 40S DURING THE LATE PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
TONIGHT...00Z ECMWF CAME IN VERY WET BTWN 00Z-06Z MON. TREMENDOUS
UPWARD VERTICAL MOTION IS GENERATED IN THE NW QUADRANT OF THE SFC
CYCLONE...AS IT WOBBLES ALONG LONG ISLAND. THE QG LIFT IS ENHANCED
IN THE RIGHT REAR QUADRANT OF AN H250 JET STREAK OVER SRN QUEBEC.
A HALF AN INCH TO AN INCH AND A HALF OF QPF MAY OCCUR OVER THE FCST
AREA DURING THIS TIME FRAME. CRITICAL PARTIAL THICKNESSES INDICATE
A TRANSITION TO SLEET AND FREEZING RAIN OVER THE CAPITAL
REGION...SRN VT...AND BERKS. WE ARE HOPING THE NAM IS OFF BECAUSE
THE BUFKIT PROFILES FROM 00Z INDICATE OVER AN INCH OF ICE. NOT ALL
THIS WOULD ACCRETE...BUT AN ICING ZONE IN THE CAPITAL REGION...SRN
VT...BERKSHIRES CORRIDOR LOOKS LIKELY BASED ON THE SFC AND
BOUNDARY LAYER TEMPS GOING BELOW 0C WITH A WARM NOSE HANGING
AROUND IN THE H850-925 LAYER. WE HAVE A TENTH TO A QUARTER OF AN
INCH OF ICE IN THE FCST. THE 06Z NAM JUST CAME IN WITH 1+ INCHES
OF LIQUID EQUIVALENT OF GRESIL/SLEET. THIS WOULD BE A FEW INCHES
OF THE ICE PELLETS !!! OVERALL...WE HAVE AN ADVISORY OUT FOR 1-4
INCHES OF WET SNOW AND SLEET...AND A TENTH TO A QUARTER OF AN INCH
OF ACCRETING GLAZE FOR THE GREATER CAPITAL REGION...SRN
VT...N-CNTRL TACONICS...AND BERKSHIRES. THERE MAY BE MORE WET SNOW
OVER THE CATSKILLS OF WRN GREENE...AND WRN ULSTER COUNTIES. WE
HAVE A LIGHT ICE ACCUM THERE WITH 4-8" OF SNOW. THERE MAY BE A
BRIEF PERIOD OF FREEZING RAIN/PELLETS IN THE MID HUDSON
VALLEY...SRN TACONICS...AND NW CT...BUT FOLLOWING CLOSELY THE
GFS/ECMWF WE KEPT ONLY A CHC IN WITH THE PREDOMINANT PTYPE PLAIN
RAIN.
IT MUST BE EMPHASIZED THAT THIS FCST IS PRECARIOUS BASED ON THE
THERMAL PROFILES FROM THE GUIDANCE BEING INCONSISTENT. OUR CURRENT
FCST IS A BLEND OF THE HPC WINTER GUIDANCE/GFS/ECMWF. IF MORE OF
THE PCPN FALLS AS SNOW OVER SLEET AND FREEZING RAIN...THEN THE HVY
WET SNOW WILL SPREAD INTO THE CAPITAL REGION...AND BERKS...AND SRN
VT. THE 00Z GEFS PLUME DIAGRAM INDICATES THIS IS STILL IN THE
REALM OF POSSIBILITIES.
TEMPS IN THE STRONG COLD AIR ADVECTION WILL FALL INTO THE 20S TO
L30S OVER MOST OF THE REGION BY DAYBREAK
MONDAY...LOW PRESSURE MOVES NE INTO THE GULF OF MAINE WITH SOME
MID AND UPPER DEFORMATION LIGHT SNOWFALL/SCT SNOW SHOWERS IN THE
MORNING. WE KEPT SOME CHC POPS IN THE FCST. A BROAD DOME OF HIGH
PRESSURE BUILDS S/SE SOUTH OF JAMES BAY WITH COLD AND DRY WX FOR
THE REST OF THE AFTERNOON. HIGHS WILL GENERALLY BE IN THE 30-40F
RANGE IN THE VALLEYS AND 20S OVER THE MTNS WITH BLUSTERY N/NW
WINDS.
MONDAY NIGHT..CLEARING SKIES WITH LIGHT TO CALM WINDS WILL ALLOW
TEMPS TO PLUMMET IN THE SINGLE DIGITS TO BELOW ZERO NORTH OF THE
CAPITAL REGION...AND GENERALLY TEENS SOUTH AND EAST.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
RIDGING IS EXPECTED TO BE IN CONTROL AT THE SURFACE...CENTERED TO
THE NORTH OVER QUEBEC EXTENDING SOUTHWARD ACROSS THE REGION TO START
OUT THE PERIOD. ALOFT RIDGING WILL BE INDUCED AHEAD OF AN
APPROACHING DEEPENING TROUGH MOVING ACROSS THE CENTRAL CONUS. THE
GFS AND ECMWF CONTINUE TO BE IN AGREEMENT KEEPING OUR AREA DRY
THROUGH WEDNESDAY. HOWEVER PRECIPITATION IS NOW EXPECTED TO
GRADUALLY OVERSPREADING THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH
THE HEAVIER QPF EXPECTED THURSDAY NIGHT .
UNCERTAINTIES IN THE FORECAST HAVE INCREASED. THE EVOLUTION OF THE
SYSTEM HAS CHANGED ESPECIALLY AS WE HEAD INTO THE WEEKEND. A LOW
PRESSURE SYSTEM INITIALLY IS EXPECTED TO DEVELOP OVER THE SOUTHERN
AND CENTRAL PLAINS MID WEEK THEN TRACK NORTHEASTWARD INTO THE GREAT
LAKES REGION. HOWEVER THE MODELS INDICATE THIS LOW WILL WEAKEN AS IT
HEADS INTO EASTERN CANADA LATE IN THE WEEK WITH A SECONDARY LOW
DEVELOPING OVER THE MID ATLANTIC REGION AS MORE VIGOROUS SHORT WAVE
ENERGY DIVES INTO THE LONGWAVE TROUGH. AT THIS POINT THE 00Z ECMWF
AND 00Z OPERATIONAL GFS PART WAYS WITH THE GFS KEEPING THE SECONDARY
LOW NEARLY STATIONARY AS AN UPPER LOW CUTS OFF THE REGION. THE ECMWF
IS MORE PROGRESSIVE MOVE THE SURFACE LOW NORTHWARD OVER NEW ENGLAND
AND NOT CUTTING OFF AN UPPER UNTIL SATURDAY OVER NEW ENGLAND. THE
GEFS ENSEMBLE SOLUTIONS SUPPORT THE MORE PROGRESSIVE ECMWF. ANOTHER
TOUGH AND COMPLICATED STORM.
KEPT A DRY FORECAST FOR TUESDAY THROUGH WEDNESDAY WITH INCREASING
POPS WEDNESDAY NIGHT INTO THURSDAY. HAVE RUN WITH HIGH CHANCE...50
POPS...FOR THURSDAY AND THURSDAY NIGHT. DID NOT FEEL COMFORTABLE
GOING WITH LIKELY AT THIS TIME SINCE NOT CONFIDENT A SHIFT IN TIME
WILL NOT OCCUR. DECREASED POPS FRIDAY AND FRIDAY NIGHT. ALSO HAVE
GONE WITH A RAIN/SNOW SCENARIO FOR THE STORM. POTENTIAL QPF AMOUNTS
OF ONE TO POSSIBLE THREE INCHES STILL BE ADVERTISED BY THE
MODELS.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
A FRONTAL BOUNDARY WITH WAVES OF LOW PRESSURE MOVING NORTHWARD ALONG
IT IS APPROACHING FROM THE WEST. THE WAVE ON BOUNDARY OVER WESTERN
AND CENTRAL NEW YORK WILL WEAKEN TODAY AS THE BOUNDARY SHIFTS
GRADUALLY EASTWARD. IN THE MEANTIME...A MORE SIGNIFICANT WAVE WILL
APPROACH FROM THE SOUTH SLOWING THE EASTWARD PROGRESS OF THE
BOUNDARY TODAY. THIS WAVE OF LOW PRESSURE WILL MOVE PASS TO OUR
SOUTH TONIGHT. COLDER AIR WILL FILTER INTO THE REGION WITH THE
PASSAGE OF THE FRONTAL BOUNDARY AND ESPECIALLY AS THE LOW MOVES TO
OUR EAST TONIGHT. INITIALLY COLDER AIR WILL BE BROUGHT IN THE BOUNDARY
LAYER RESULTING IN THE RAIN CHANGING TO A WINTRY MIX INCLUDING SLEET
AND FREEZING RAIN FOR A PERIOD THEN TO SNOW.
MVFR CONDITIONS WILL LOWER TO IFR THIS MORNING WITH IFR CONDITIONS
PERSISTING WELL INTO THE NIGHT. A RETURN TO MVFR IS EXPECTED BY
12Z/MONDAY.
LOW LEVEL SHEAR WILL COME TO AN END THIS MORNING AS THE STRONG LOW
LEVEL JET MOVES OUT OF THE AREA AS THE BOUNDARY SHIFTS FATHER
EASTWARD AND ANOTHER LOW APPROACHES FROM THE SOUTH.
OUTLOOK...
MON...IMPROVING TO VFR...CHC SNOW SHOWERS IN THE MORNING.
MON NGT-WED...VFR...NO SIG WX.
WED NGT...VFR/MVFR. CHC -SN/-RA
THU...MVFR-IFR. CHC -SN/-RA.
&&
.HYDROLOGY...
A FLOOD WATCH IS UP FOR MOST OF THE REGION INTO MONDAY FOR THE
THREAT OF POSSIBLE ICE JAMS CONDUCIVE FOR FLOODING...AND SNOW MELT AND
HVY RAINFALL FOR THE ENTIRE HYDRO SERVICE AREA EXCEPT THE SRN
DACKS. PLEASE SEE OUR FLOOD WATCH STATEMENT FOR MORE DETAILS.
IT APPEARS THAT THE HEAVIEST PRECIPITATION WILL OCCUR FROM WEST
TO EAST ACROSS THE REGION TODAY AND TONIGHT. HOWEVER... THE PCPN IS
EXPECTED TO CHANGE FROM RAIN TO SNOW NORTH AND WEST OF THE CAPITAL
REGION STARTING IN THE LATE MORNING. SEVERAL INCHES OF HEAVY WET
SNOW ARE POSSIBLE. COLDER AIR WILL MOVE INTO THE CAPITAL
REGION...EASTERN CATSKILLS...N-CNTRL TACONICS...AND WESTERN NEW
ENGLAND SUNDAY NIGHT...CHANGING THE RAIN TO A WINTRY MIX. THE
IMPACT OF THE RAIN ON THE RIVERS IS DIFFICULT TO DETERMINE AT THIS
TIME.
HOWEVER...THE COMBINATION OF ABOVE FREEZING TEMPERATURES AND RAIN
WILL RESULT IN SOME SIGNIFICANT RISES ON THE RIVERS...RESULTING IN
ICE BREAKUP AND POTENTIAL JAMMING. BOTH THE INCREASED FLOW AND ICE
JAMMING COULD POTENTIALLY RESULT IN FLOODING. THE BEST THREAT
LOOKS LIKE SOUTH OF THE CAPITAL REGION. TOTAL LIQUID EQUIVALENTS
OF 1 TO 2 INCHES WITH SOME AMOUNTS AROUND 2.5 INCHES IN THE
ADIRONDACKS...ERN CATSKILLS...BERKSHIRES...AND SRN GREENS.
THE COLDER AIR ON MONDAY WILL ALLOW THE RIVERS TO SLOWLY LEVEL OFF
AND THEN BEGIN TO RECEDE THROUGHOUT THE DAY. DRIER WEATHER IS
EXPECTED FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS INTO
THE REGION.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ038>041-043-047>054-
058>061-063>066-082>084.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
MONDAY FOR NYZ049-050-052>054-058>061-063-084.
WINTER STORM WARNING FROM NOON TODAY TO 7 AM EST MONDAY FOR
NYZ038>041-043-047-048-051-082-083.
WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR NYZ032-033-042.
MA...FLOOD WATCH THROUGH MONDAY MORNING FOR MAZ001-025.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
MONDAY FOR MAZ001-025.
VT...FLOOD WATCH THROUGH MONDAY MORNING FOR VTZ013>015.
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
MONDAY FOR VTZ013>015.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA
HYDROLOGY...IAA/WASULA/RCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 527 AM EST SUN MAR 6 2011 NYZ032-033-042-071200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- 527 AM EST SUN MAR 6 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... PLEASE SEND REPORTS OF 2 INCHES OR MORE OF SNOWFALL OR ANY ICE ACCRETIONS TO THE NATIONAL WEATHER SERVICE. NYZ038>041-043-047-048-051-082-083-071200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- NORTHERN FULTON-SOUTHEAST WARREN- 527 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...LAKE GEORGE NORTHERN SARATOGA REGION...HELDERBERGS...SCHOHARIE VALLEY...AND THE NORTHERN CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... PLEASE SEND REPORTS OF 2 INCHES OR MORE OF SNOWFALL OR ANY ICE ACCRETIONS TO THE NATIONAL WEATHER SERVICE. ALSO PLEASE REPORT ANY ICE JAMS OR FLOODING. MAZ001-025-NYZ049-050-052>054-058>061-063-084-VTZ013>015-071200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 527 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN VERMONT...THE EASTERN CATSKILLS...NORTHERN AND CENTRAL TACONICS...AND THE GREATER CAPITAL REGION OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... PLEASE SEND REPORTS OF 2 INCHES OR MORE OF SNOWFALL OR ANY ICE ACCRETIONS TO THE NATIONAL WEATHER SERVICE. ALSO PLEASE REPORT ANY ICE JAMS OR FLOODING. CTZ001-013-NYZ064>066-071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 527 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... PLEASE SEND REPORTS OF 2 INCHES OR MORE OF SNOWFALL TO THE NATIONAL WEATHER SERVICE. ALSO PLEASE REPORT ANY ICE JAMS OR FLOODING. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The national radar mosaic for the moment the first event began.
20 winter storm, 2 ice storm. Local standard time, as filed.
In Gloversville, the third floor of an unoccupied brick building on South Main Street collapsed into the second floor due to the weight of heavy snowfall.
A partial roof collapse occurred at the Hero/Beech-Nut facility in the Florida Industrial Park in Florida.
The gazebo in front of the Reel Seafood Company restaurant on Wolf Road in Colonie was reported to have collapsed due to the weight of heavy snow and sleet.
A state of emergency was declared at 7 am Monday March 7th in Rensselaer County due to extensive power outages, downed trees, road closures and poor driving conditions. The emergency was in effect for 24 hours.
A state of emergency was declared at 7 am Monday March 7th in Rensselaer County due to extensive power outages, downed trees, road closures and poor driving conditions. The emergency was in effect for 24 hours. The Red Cross established a shelter at Hoosick Falls Central Schools for a night.
Ice accumulated up to an inch on surfaces across elevations above 500 feet, resulting in power outages and road closures due to snapped and downed trees, power poles and wires. Some roads were closed for a week with power outages lasting even longer in some locations. It was reported that the Central Hudson Gas and Electric Company replaced over 30 utility poles due to damage from ice. Two shelters were opened for residents who had no power due to the ice. The Towns of Amenia, Northeast and a portion of Dover were hardest hit by the ice.
Ice accumulated up to an inch on surfaces across elevations above 500 feet, resulting in power outages and road closures due to snapped and downed trees, power poles and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289899, 289902, 289903, 289910, 289904, 289907, 289908, 289909, 289917, 289920, 289924, 289929, 289912, 289915, 289913, 289922, 289923, 289925, 289927, 289928, 298255, 298256.